| Model Number |
BEA28-80/I16-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Rupture (2208)
| Date of Event |
04/15/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and non-endologix devices to treat an abdominal aortic aneurysm (aaa) and an intraoperative 3a endoleak.Approximately (3) three years after post initial procedure the patient was brought in urgently to treat a 3a endoleak and a suspected aneurysm rupture.An intervention was completed.The physician elected to implant another afx2 bifurcated stent graft.Angiography showed an intraoperative type 1b endoleak so the physician implanted a non-endologix vbx stent graft.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system per the ifu.The endoleak was not resolved so the physician elected to do a femoral-femoral bypass and the procedure was completed.An angiography showed the leak was resolved.The final patient status was reported as doing well.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the suspect rupture and suspected type 1b endoleak are unconfirmed based from the provided angiogram videos.The type 3b of the bifurcated stent graft, the intraoperative left common iliac artery occlusion and the fem-fem bypass are confirmed.This is moderately consistent with the reported adverse event / incident.The most likely causation for the type 3b endoleak of the bifurcated stent graft are the two (2) non-endologix extensions landing in the mid stent of afx2 bifurcated stent graft and the lcia occlusion one (1) non-endologix limb extension is concomitant use with products outside the ifu are most likely user related.The final patient status was reported being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and non-endologix devices to treat an abdominal aortic aneurysm (aaa) and an intraoperative 3a endoleak.Approximately (3) three years after post initial procedure the patient was brought in urgently to treat a 3a endoleak and a suspected aneurysm rupture.An intervention was completed.The physician elected to implant another afx2 bifurcated stent graft.Angiography showed an intraoperative type 1b endoleak so the physician implanted a non-endologix vbx stent graft.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system per the ifu.The endoleak was not resolved so the physician elected to do a femoral-femoral bypass and the procedure was completed.An angiography showed the leak was resolved.The final patient status was reported as doing well.Correction: the patient was initially implanted with an afx2 bifurcated stent graft and non-endologix devices to treat an abdominal aortic aneurysm (aaa) and an intraoperative 3a endoleak.Approximately (3) three years after post initial procedure the patient was brought in urgently to treat a 3b endoleak and a suspected aneurysm rupture.An intervention was completed.The physician elected to implant another afx2 bifurcated stent graft.Angiography showed an intraoperative type 1b endoleak so the physician implanted a non-endologix vbx stent graft.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system per the ifu.There appeared to be an occlusion on angiography between the afx2 bifurcated stent graft and the non-endologix vbx stent graft; therefore the physician elected to perform a femoral-femoral bypass and the procedure was completed.An angiography showed the leak was resolved.The final patient status was reported as doing well.